Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 38, NWS Miami, FL

November 19, 2017

NWS Miami, FL issued this small craft advisory at Nov 19, 2017, 3:54 AM EST. It took effect at Nov 19, 2017, 9:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2017, 3:54 AM EST (08:54 UTC)
In effect from
Nov 19, 2017, 9:00 PM EST
Expired
Nov 21, 2017, 3:21 AM EST
In force
30 hr
Issued by
NWS Miami, FL

The text

As transmitted.

711 
WHUS72 KMFL 190854
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EST SUN NOV 19 2017

GMZ676-191700-
/O.NEW.KMFL.SC.Y.0038.171120T0200Z-171120T1600Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
354 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST
MONDAY.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-191700-
/O.NEW.KMFL.SC.Y.0038.171120T0400Z-171121T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
354 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST
MONDAY.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
073 
WHUS72 KMFL 191619
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1119 AM EST SUN NOV 19 2017

GMZ676-200030-
/O.CON.KMFL.SC.Y.0038.171120T0200Z-171120T1600Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1119 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM EST MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-200030-
/O.CON.KMFL.SC.Y.0038.171120T0400Z-171121T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1119 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 7 PM EST MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
535 
WHUS72 KMFL 200034
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EST SUN NOV 19 2017


GMZ676-200845-
/O.CON.KMFL.SC.Y.0038.171120T0200Z-171120T1600Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
734 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING 
UNTIL 11 AM EST MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-200845-
/O.CON.KMFL.SC.Y.0038.171120T0400Z-171121T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
734 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 7 PM EST MONDAY...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
530 
WHUS72 KMFL 200812
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
312 AM EST MON NOV 20 2017

AMZ650-651-670-671-201615-
/O.EXT.KMFL.SC.Y.0038.000000T0000Z-171121T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
312 AM EST MON NOV 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ676-201600-
/O.CON.KMFL.SC.Y.0038.000000T0000Z-171120T1600Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
312 AM EST MON NOV 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
035 
WHUS72 KMFL 201431
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
931 AM EST MON NOV 20 2017

GMZ676-201545-
/O.CAN.KMFL.SC.Y.0038.000000T0000Z-171120T1600Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
931 AM EST MON NOV 20 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE WIND IS FORECAST TO CONTINUE TO BE 15 TO 20 KTS ACROSS THE OFF
SHORE GULF WATERS. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION.

$$

AMZ650-651-670-671-202245-
/O.CON.KMFL.SC.Y.0038.000000T0000Z-171121T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
931 AM EST MON NOV 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS AND SEAS...EAST WINDS AROUND 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
439 
WHUS72 KMFL 210821
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
321 AM EST TUE NOV 21 2017

AMZ650-651-670-671-210930-
/O.CAN.KMFL.SC.Y.0038.000000T0000Z-171121T1200Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
321 AM EST TUE NOV 21 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:54 AM EST, 0 minutes earlier.

Area forecast discussion, Nov 19, 3:54 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Miami FL
354 AM EST Sun Nov 19 2017

.DISCUSSION...

SHORT TERM (Today through Tuesday)
Quiet weather has prevailed overnight, with clear skies and nearly
calm/light drainage flow creating conditions favorable for some
patchy fog to form before sunrise. Temperatures are seasonably
mild, with 50s interior and 60s elsewhere. High pressure will
slide to the south and east today, allowing westerly winds to
develop. Low relative humidity values will persist, and
temperatures should rise a few degrees warmer in most locations,
reach low 80s most areas. A weak cold front will cross the region
tonight, bringing on slightly cooler temperatures, and rain
chances confined to marine areas as well as east coast, due to
lack of moisture. Better rain chances will develop Monday, as the
front stalls over the Florida Straits and northeast winds bring
increasing moisture from the Atlantic to the east coast. Flow
aloft will transition southwesterly as an upper-level shortwave
trough behinds to deepen over the northern Gulf of Mexico
beginning Monday night. Rain chances will continue to increase,
and spread from only the east coast Monday and Monday night to the
entire region Tuesday. Models arent in great agreement as to how
numerous showers and possibly thunderstorms will be Tuesday, but
as deeper layer moisture surges north, the front to the south
begins to lift north, and upper-level diffluence to the east of
the upper-level trough, POPs have been raised Tuesday. At the
point, cloud-to-ground lightning looks to be primary hazard from
any thunderstorms Tuesday. Temperatures will take a quite tiny
version of a roller coaster in the short term, with slightly
cooler temperatures tonight and Monday (minima 60s with 50s
northwest, maxima in upper 70s) followed by warmer temperatures
Monday night and Tuesday (60s/low 70s to low 80s).

LONG TERM (Tuesday night through Saturday)
At least with 0z global model runs, solutions have come in better
alignment for progression of shortwave trough over northern Gulf
and subsequent low pressure/cold front impacts on South Florida.
Will wait for temporal consistency to develop before much increase
in confidence occurs, however. As it appears now, the H5 trough
will continue to deepen Wednesday and potentially close off as it
approaches north Florida on Thanksgiving Day. At the surface, the
remnant boundary/front will move north into northern Florida by
Wednesday, taking the best support for convection with it. It will
leave our region in a warm and humid airmass, so some scattered
showers are possible, but coverage will likely be less than
Tuesday, and with little focus for convection. As the upper level
feature crosses to the north, a surface trough will move through
South Florida on Thanksgiving Day, likely bringing showers and at
least a few thunderstorms. Behind the surface trough, the upper-
level trough axis will remain to the west, perhaps keeping some
showers in the region Friday, before drier air filters in
Saturday. Although latest ECMWF calls for faster departure of the
system and subsequent arrival of dry air, neither it nor GFS
suggest significant cooler air in its wake. Thus, even behind the
system, expect highs to remain in upper 70s to low 80s, with lows
in the mid to upper 50s interior, 60s both coasts and urban areas.

&&

.MARINE...
A cold front will cross the region tonight, bringing gusty north
winds and increasing seas. Therefore, a Small Craft Advisory has
been issued for outer Gulf waters from 2z-16z Monday and one is
warranted for Atlantic waters, excluding Biscayne Bay, from 4z-0z
Tuesday. Hazardous marine conditions may persist on Atlantic
waters Monday night. A few showers may accompany the front, but
rain chances will steadily increase behind it, especially on
Atlantic waters, into Tuesday, with thunderstorms are possible.
Winds Monday and Tuesday will be northeast to east. Another cold
front and enhanced chance for showers and thunderstorms is
forecast Thanksgiving.

&&

.AVIATION...
VFR prevailing with calm winds through tonight. Cannot rule out
some patchy early morning ground fog, particularly interior
sections. Light westerly winds expected after sunrise ahead of an
approaching front, becoming northwest during the evening.

&&

.BEACH FORECAST...
A cold front will pass through tonight, and winds behind it will
turn northeast to east early this week, and be breezy. This
onshore flow will increase the risk for rip currents on Atlantic
beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  84  65  78  72 /   0  20  20  40
Fort Lauderdale  84  66  79  72 /   0  30  30  50
Miami            85  67  79  71 /   0  20  40  50
Naples           80  65  80  68 /   0  10   0  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 11 PM this evening to 7 PM EST Monday
     for AMZ650-651-670-671.

GM...Small Craft Advisory from 9 PM this evening to 11 AM EST Monday
     for GMZ676.

&&

DISCUSSION...23/SK
MARINE...23/SK
AVIATION...22/KS
BEACH FORECAST...23/SK
Hazardous weather outlook, Nov 19, 3:32 AM EST, 22 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
332 AM EST Sun Nov 19 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
192045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
332 AM EST Sun Nov 19 2017

...Hazardous Boating Conditions Developing Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Wind: Sustained winds around 20 knots with higher gusts are forecast
over the Atlantic waters and the offshore Gulf waters tonight.

Waves: Wave heights at least 7 feet are possible over the Gulf Stream
off Palm Beach County late tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Hazardous boating conditions are likely to continue Monday.

The risk of rip currents at the Atlantic beaches will increase Monday
and Tuesday.

There is a chance of scattered thunderstorms over the region Tuesday
and again on Thanksgiving Day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.